COPD and Hydroxychloroquine Sulphate for Arthritis

I have been informed that I now have Osteoarthritis and possibly Rheumatoid arthritis on top of COPD

Now, on top of the medication I have for COPD, I have been prescribed hydroxychloroquine sulphate, has anyone else been prescribed this and does this have any effects on the immune system that I need to be worried about?

10 Replies

  • Think everyone must have better doctors than me I have osteoarthritis as well as COPD and I was prescribed ibuprofen gel

  • Jean that's useless. It's a cheap butcompletely ineffective remedy, youre being fobbed off. Don't put up with this, go back and say you want proper pain relief or referral to a rheumatologist. Robin

  • Hello. Ive not come across that, whats the brand name? Why do you think it might affect your immune system? Robin

  • I am on something like that, used with nebuliser salt solution for removing the mucous from your lungs

  • I just looked it up on e-medicines & it's for rheumatoid rather than osteo arthritis. It does mention a possible decrease in white blood cell count which as you probably know is connected with immunity, but you should have regular blood tests to detect that. Theres a HU community for RA and maybe you could get advice there about this drug Robin

  • Ty going to Dr tomorrow as have felt really rough today want to talk things over with him anyway cause have a cough and I was informed before that I should have antibiotics on hand but my dr only seem to give me them when I go up there with an infection not really a happy person they don't seem to want to help too much

  • I have been taking this for 11 years now. I was originally diagnosed with RA. Then, they thought it was lupus and now, through elimination, I am diagnosed with Undifferentiated connective tissue disease. A sort of pre- lupus.

    The drug really got the severe pain under control but, it took a good couple of months to kick in. It's an anti malaria drug and although I still have pain, and flares ups that are enough to put me to bed for a day or two. I also have fibromyaglia and I'm never sure which condition, is causing which symptoms.

    My consultant didn't want to start putting me on the stronger stuff if he could help it, because they obviously have worse side effects.

    I experienced severe itching in the first couple of weeks of taking the Hydroxychloroquine, but my Dr doubled my antihistamine and told me to persevere. it settled down after a couple of weeks. I hope this helps. xx

  • Hi there!

    I have to both, with a side of SLE (lupus). I tried to take that medication several years ago, but I was sent for a consult at an eye clinic, (the kind that remove cataracts) The first time they did a very painful exam (slit eye something) with my eyes dialated. 3 months later, I had to return for a check up at which time they took me off of it. It was a shame, too, because it was so inexpensive. And yes, it suspresses your immune system.

  • check your ph levels in urine and mouth make sure you are alkaline buy a kit your troubles will be gone when you go to doctors he always check your blood pressure ,not the reason why it rises ,it is all to do acid in the system ,go on alkaline diet

  • Hi, I have Lupus and Fibrosis of the lungs and was given this drug but I couldn't tolerate it. You should have a Rheumatologist so you can ask all the questions. You should also have your eyes checked as this drug can damage your eyes so make an appointment to see your Optician ASAP. The drug will help your immune system not make it worse as lupus is an autoimmune disease the same as Rheumatoid Arthritis.

    It will take some weeks before you start to feel the benefits but your Rheumatologist or Rheumy nurse should have explained this to you.

    Hope this is of some help.

You may also like...